Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 19, 2021, 2:50 PM EDT for Leon County, Wakulla County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 19, 2021, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WWUS82 KTAE 191850
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
250 PM EDT Mon Jul 19 2021
FLZ015>017-026-027-115-127-191945-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-
250 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN GADSDEN...
SOUTHEASTERN LIBERTY...SOUTHWESTERN LEON AND NORTH CENTRAL FRANKLIN
COUNTIES UNTIL 345 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Crawfordville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Midway, Woodville, Crawfordville, Tallahassee, Florida
State University, Florida A And M, Tallahassee Comm College, Doak
Campbell Stadium, Wakulla, Sopchoppy, Lake Bradford, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Poplar Camp and Medart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3011 8477 3056 8449 3046 8426 3024 8407
2993 8462
TIME...MOT...LOC 1850Z 224DEG 19KT 3013 8461
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:22 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 19, 1:22 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 122 PM EDT Mon Jul 19 2021 .AVIATION... [Through 18Z Tuesday] Scattered to numerous showers and thunderstorms are currently being seen across the region today. VFR conditions will prevail outside of these showers and thunderstorms today where MVFR to LIFR conditions can be expected. By sundown, storm activity should be in the process of diminishing, where VFR conditions will take over at all terminals. Low CIGs are expected however at DHN, ABY, and briefly at VLD in the early morning hours before giving way to VFR conditions once again by mid morning. TLH and ECP are expected to remain in VFR conditions through the overnight and morning hours. && .PREV DISCUSSION [1017 AM EDT]... .NEAR TERM [Through Tonight]... Upper trough axis currently across the Midwest will move southward this period to the ArkLaMiss while attempting to close off an upper low and drift it westward into the short term period. Deep southwesterly flow is in place with plenty of moisture and PWATs in excess of 2 inches (1.96 inches on 00Z TLH sounding). Cold front with the accompanying trough will be located to the north and a non player but a surface trough line will be draped through the center of our CWA and will provide additional focus for convection today as well as the seabreeze and mesoscale boundary collisions. Convection will get started in the predawn hours offshore and in Apalachee Bay then spread inland this morning with additional showers and storms becoming more numerous in the afternoon hours area wide. Concerning rain chances have broad-brushed 70-80% area wide this afternoon with a decrease this evening. Steering flow is relatively weak and storms will be efficient rain producers and have the potential to drop heavy rain in a short amount of time (1-2+ inch per hour rainfall amounts which can cause isolated flooding of poor drainage areas). WPC has outlooked our area north and west of the Florida Big Bend in a marginal risk for excessive rainfall today/tonight. .SHORT TERM [Tuesday Through Wednesday]... The wet pattern observed in the near term period is is likely to continue into the middle portion of the week as an elongated upper level trough continues to dig south over southeast portions of the US. South of this trough, rich tropical moisture will continue streaming northwards and when combined with diurnal heating, widespread showers and thunderstorms are expected Tuesday and Wednesday. Given the rich tropical moisture expected to be in place, along with the potential for slower moving storms, a risk for isolated flooding can't be ruled out, especially across our northern and western zones given the weaker flow aloft. Training of storms along any stalled outflow boundaries the next few days will be areas to watch for increased threat of localized flash flooding. The areas of concerns are currently covered by a marginal (level 1 of 4) risk from NOAA's Weather Prediction Center. As for the general timing of this convection, the greatest coverage of showers and storms is expected to be during the daylight hours, but shower and thunderstorm chances will possibly continue into the overnight hours, especially along the coastal locations and marine zones. .LONG TERM [Wednesday Night Through Monday]... Upper level ridge begins to build into the region from the east as the upper level trough translates slowly west through the end of the week. Rain chances will lessen a little bit given the ridge overhead and a reduction in deep-layer moisture, but scattered shower and thunderstorms chances will continue in a typical diurnal fashion through the remainder of the period. Flooding risks from any afternoon thunderstorms will remain isolated but any areas that receive flooding rainfall from earlier in the week will potentially have an increased risk locally and will need to monitor daily develop of thunderstorms for additional flooding. .MARINE... Southwest flow around 10 knots will prevail through the period with widespread shower and thunderstorm activity expected. Seas will be on the lower side given the lighter winds and around 2 feet. Greatest coverage of showers and storms will be in the overnight and early morning hours. .FIRE WEATHER... With increasing rainfall chances and humidity through the next several days fire weather concerns will be low. .HYDROLOGY... Widespread rainfall of 1 to 3 inches is expected the next 3 days, especially across our north and west zones. Isolated amounts in locations where training of storms, or storms move slowly, could easily be double this range. The widespread amounts of 1 to 3 inches should not be enough to cause a large response on area rivers, but some rises are possible, especially on the smaller creeks and rivers which respond to rainfall much quicker. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 87 73 89 73 / 50 80 30 60 10 Panama City 76 86 76 86 77 / 90 90 50 60 20 Dothan 72 85 72 86 72 / 50 90 40 60 20 Albany 73 87 73 91 74 / 60 90 30 60 20 Valdosta 72 88 72 91 72 / 40 80 10 60 10 Cross City 74 89 74 89 75 / 60 70 10 50 10 Apalachicola 77 86 77 85 77 / 80 80 50 60 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Bunker MARINE...Dobbs FIRE WEATHER...Scholl HYDROLOGY...Dobbs
In the hours before
Special weather statement, Jul 19, 1:43 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Tallahassee FL 143 PM EDT Mon Jul 19 2021 GAZ156-157-191830- Decatur GA-Grady GA- 143 PM EDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DECATUR AND NORTHERN GRADY COUNTIES UNTIL 230 PM EDT... At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near Bainbridge, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bainbridge, Cairo, Whigham, Climax, Fowlstown, Peoples Still and Harrells Still. LAT...LON 3093 8413 3075 8446 3082 8461 3108 8448 TIME...MOT...LOC 1742Z 229DEG 13KT 3086 8450 72-BUNKER
Special weather statement, Jul 19, 1:59 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
159 PM EDT Mon Jul 19 2021
ALZ067-069-GAZ121-142-191845-
Henry AL-Houston AL-Clay GA-Early GA-
159 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...NORTH CENTRAL
HOUSTON...SOUTHWESTERN CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 245
PM EDT/145 PM CDT/...
At 158 PM EDT/1258 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Columbia, or 9 miles east of
Headland, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Gaines, Blakely, Headland, Webb, Columbia, Newville, Haleburg,
Shorterville, Barnes, Tumbleton, Hardwickburg, Sigma, Grandberry
Crossroads, Pearce, Hayes, Rock Hill, Pleasant Plains, Headland
Municipal A/P, Miller and Ferrell Crossroads.
LAT...LON 3124 8524 3141 8536 3164 8504 3152 8491
3137 8484
TIME...MOT...LOC 1758Z 239DEG 24KT 3139 8519
72-BUNKERSpecial weather statement, Jul 19, 2:20 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
120 PM CDT Mon Jul 19 2021
ALZ065-191915-
Coffee AL-
120 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 215 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elba, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Pine Level, Mixons
Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino, Turner
Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill,
Roeton, Goodman, Camp Alaflo Bsa and Clowers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3161 8615 3162 8601 3162 8580 3129 8580
3126 8619 3142 8620
TIME...MOT...LOC 1820Z 242DEG 14KT 3142 8605
72-BUNKERSpecial weather statement, Jul 19, 2:24 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
224 PM EDT Mon Jul 19 2021
ALZ069-GAZ121-142-143-191915-
Houston AL-Miller GA-Clay GA-Early GA-
224 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...MILLER...
SOUTHEASTERN CLAY AND EARLY COUNTIES UNTIL 315 PM EDT/215 PM CDT/...
At 224 PM EDT/124 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Blakely, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Blakely, Columbia, Centerville, Gordon, Damascus, Jakin,
Bluffton, Saffold, Mayhaw, Rock Hill, Early Co A/p, Farley Nuclear
Plant, Hentown, Bellview, Hilton, Howards Mill, Colomokee, Cuba and
Killarney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3155 8485 3150 8482 3149 8482 3148 8480
3147 8481 3145 8479 3144 8479 3144 8477
3114 8456 3107 8492 3108 8500 3125 8520
3131 8513 3131 8509 3135 8509
TIME...MOT...LOC 1824Z 247DEG 23KT 3126 8497
72-BUNKERSpecial weather statement, Jul 19, 2:34 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Mon Jul 19 2021
ALZ067-GAZ120>122-191915-
Henry AL-Quitman GA-Randolph GA-Clay GA-
234 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...NORTHWESTERN
CLAY...NORTHWESTERN RANDOLPH AND QUITMAN COUNTIES UNTIL 315 PM
EDT/215 PM CDT/...
At 234 PM EDT/134 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Georgetown, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown, Days Crossroads, Springvale Station, Wire Bridge, Walter
F George Lake, Bonapartes Retreat, Standleys Store, Otho, Watson
Crossroads, Double Bridges, Moores Crossroads, Crossroads, Ricks
Place, Garnersville, Coates, Bagby State Park, Thomas Mill Creek,
Hatcher, Morris and Benevolence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3192 8491 3193 8480 3192 8480 3192 8469
3193 8468 3192 8460 3164 8514 3171 8521
3174 8520 3177 8516 3177 8512 3178 8514
3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 1834Z 244DEG 20KT 3188 8502
72-BUNKERSpecial weather statement, Jul 19, 2:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
250 PM EDT Mon Jul 19 2021
FLZ015>017-026-027-115-127-191945-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-
250 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN GADSDEN...
SOUTHEASTERN LIBERTY...SOUTHWESTERN LEON AND NORTH CENTRAL FRANKLIN
COUNTIES UNTIL 345 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Crawfordville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Midway, Woodville, Crawfordville, Tallahassee, Florida
State University, Florida A And M, Tallahassee Comm College, Doak
Campbell Stadium, Wakulla, Sopchoppy, Lake Bradford, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Poplar Camp and Medart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3011 8477 3056 8449 3046 8426 3024 8407
2993 8462
TIME...MOT...LOC 1850Z 224DEG 19KT 3013 8461
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:42 PM EDT | Special Weather Statement | TAE | Leon | 33 min |
| Jul 19, 3:41 PM EDT | Special Weather Statement | TAE | Gadsden | 49 min |
| Jul 19, 4:22 PM EDT | Areal Flood Advisory | TAE | Gadsden, Jackson | 113 min |
| Jul 19, 7:04 PM EDT | Areal Flood Advisory | TAE | Liberty, Wakulla | 116 min |
| Jul 18, 8:00 PM EDT | Special Weather Statement | TAE | Berrien | 45 min |
| Jul 18, 8:41 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Turner | 2 hr |
| Jul 18, 9:04 PM EDT | Areal Flood Advisory | TAE | Worth | 116 min |
| Jul 19, 1:29 PM EDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Jul 19, 1:41 PM EDT | Special Weather Statement | TAE | Thomas | 49 min |
| Jul 19, 1:43 PM EDT | Special Weather Statement | TAE | Grady | 47 min |
| Jul 19, 2:24 PM EDT | Special Weather Statement | TAE | Early, Miller | 51 min |
| Jul 19, 2:34 PM EDT | Special Weather Statement | TAE | Quitman | 41 min |
| Jul 19, 2:41 PM EDT | Areal Flood Advisory | TAE | Quitman | 3 hr |
| Jul 19, 3:30 PM EDT | Special Weather Statement | TAE | Dougherty, Terrell, Worth | 45 min |
| Jul 19, 4:10 PM EDT | Areal Flood Advisory | TAE | Dougherty | 65 min |
| Jul 19, 6:30 PM EDT | Special Weather Statement | TAE | Brooks | 30 min |
| Jul 19, 1:35 PM EDT | Special Weather Statement | TAE | Henry | 40 min |
| Jul 19, 1:59 PM EDT | Special Weather Statement | TAE | Henry | 46 min |
| Jul 19, 2:20 PM EDT | Special Weather Statement | TAE | Coffee | 55 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.